Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A new measure of growth for countable-dimensional algebras. I


Authors: John Hannah and K. C. O’Meara
Journal: Trans. Amer. Math. Soc. 347 (1995), 111-136
MSC: Primary 16P90; Secondary 16E50, 16S15, 16S50
DOI: https://doi.org/10.1090/S0002-9947-1995-1282887-9
MathSciNet review: 1282887
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A new dimension function on countable-dimensional algebras (over a field) is described. Its dimension values lie in the unit interval [0, 1]. Since the free algebra on two generators turns out to have dimension 0 (although conceivably some Noetherian algebras might have positive dimension!), this dimension function promises to distinguish among algebras of infinite $ GK$dimension.


References [Enhancements On Off] (What's this?)

  • [G] K. R. Goodearl, Von Neumann regular rings, 2nd ed., Krieger, 1991. MR 1150975 (93m:16006)
  • [GMM] K. R. Goodearl, P. Menal, and J. Moncasi, Free and residually artinian regular rings, J. Algebra 156 (1993), 407-432. MR 1216477 (94f:16025)
  • [HO] J. Hannah and K. C. O'Meara, A new measure of growth for countable-dimensional algebras, Bull. Amer. Math. Soc. (N.S.) 29 (1993), 225-229. MR 1215312 (94c:16035)
  • [Jac1] N. Jacobson, Some remarks on one-sided inverses, Proc. Amer. Math. Soc. 1 (1950), 352-355. MR 0036223 (12:75e)
  • [Jac2] -, Structure of rings, 2nd ed., Amer. Math. Soc., Providence, RI, 1964.
  • [Jat] A. V. Jategaonkar, Ore domains and free algebras, Bull. London Math. Soc. 1 (1969), 45-46. MR 0238881 (39:241)
  • [KL] G. R. Krause and T. H. Lenagan, Growth of algebras and Gelfand-Kirillov dimension, Pitman, 1985. MR 781129 (86g:16001)
  • [O] K. C. O'Meara, A new measure of growth for countable-dimensional algebras II, J. Algebra (to appear). MR 1320631 (96b:16023)
  • [OVW] K. C. O'Meara, C. I. Vinsonhaler, and W. J. Wickless, Identity-preserving embeddings of countable rings into $ 2$-generator rings, Rocky Mountain J. Math. 19 (1989), 1095-1105. MR 1039546 (91h:16057)
  • [T] D. V. Tjukavkin, Rings all of whose one-sided ideals are generated by idempotents, Comm. Algebra 17 (1989), 1193-1198. MR 993398 (90h:16024)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16P90, 16E50, 16S15, 16S50

Retrieve articles in all journals with MSC: 16P90, 16E50, 16S15, 16S50


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1995-1282887-9
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society